Includes Expert Content
Can medications cause body odor? Looking for help!
avatar
An_189073 posted:
Can lithium cause a body to have odor it would not normally have? How about other medications for depression or sleep aides? Is lithium helpful for someone with bipolar who is at the low end of this condition? What can be done if it is a presciption related problem?Thanks
Reply
 
avatar
An_189074 responded:
Is no one able to answer this? I posted it almost two days ago, on the depression board too. I am serious about the question, can someone answer or does anyone know? Thanks!
 
avatar
Joseph F Goldberg, MD responded:
Dear Anon,

I have never heard of lithium or other psychotropic drugs causing body odor. Would probably have your doctor or dermatologist evaluate this for other possible explanations.

Dr. G.
 
avatar
An_189075 replied to Joseph F Goldberg, MD's response:
Thank you very much for taking the time to share. There's definitely something causing it, individual is clean, clothes are clean, it just seems to be coming from them when we are inside close quarters like the car or sitting next to one another and I'm not sure where it's coming from! Can't imagine an after shave would turn on a person but just maybe...

It does help to know your thoughts on the matter, at least we can look for other culprits and try to solve this thing once & for all. Again, thanks for taking my question seriously.